Tennessee, 2010

Damaging Winds in Tennessee, June 16, 2010

June 16, 2010 · NWS OHX · 2 events in 2 counties and zones

Severe thunderstorms developed across Humphreys and Rutherford Counties during the late afternoon to early evening hours on June 16th, resulting in thunderstorm wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Severe thunderstorms developed across Humphreys and Rutherford Counties during the late afternoon to early evening hours on June 16th, resulting in thunderstorm wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 16, 2:50 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 16, 2:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT WED JUN 16 2010

.DISCUSSION...SURFACE MAP AT 20Z SHOWS BOUNDARY STILL ACROSS OUR
SOUTH WITH SCATTERED CONVECTION OCCURRING ALONG THE BOUNDARY AND
ISOLATED CELLS GOING ON ELSEWHERE. LOOK FOR THE CELLS TO LAST
INTO AT LEAST THE EARLY EVENING BEFORE ENTIRELY DISSIPATING.

THE BOUNDARY SHOULD GO AHEAD AND SLIDE SOUTH OF THE MID STATE LATER
TONIGHT OR TOMORROW, ALLOWING DRIER AND SLIGHTLY COOLER AIR TO
SPREAD ACROSS, MEANING POP'S WILL BE GENERALLY LOWER THE NEXT FEW
DAYS. NOT EXPECTING ANY ACTIVE WEATHER AT ALL THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS AIR MASS WILL SIMPLY BE TOO DRY. ISOLATED
CONVECTION WILL RETURN ON SATURDAY AS DEW POINTS COME BACK UP A
COUPLE OF DEGREES AND TEMPERATURES GET BACK TO THE MID 90'S.

UPPER-LEVEL PATTERN IS PRETTY MUCH GOING TO BE HIGH PRESSURE FOR
THE FORESEEABLE FUTURE AS THE BERMUDA HIGH GETS LOCKED IN AND WE
SEE TYPICAL SUMMERTIME RIDGING.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  92  71  93 /  20  20  10  10
CLARKSVILLE    70  90  68  92 /  20  20  10  10
CROSSVILLE     66  86  64  88 /  20  10  10  10
COLUMBIA       71  92  71  93 /  20  20  10  20
LAWRENCEBURG   70  92  70  92 /  20  30  10  20
WAVERLY        71  91  69  92 /  20  20  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Jun 16, 11:05 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT WED JUN 16 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1205 PM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MAINLY AFTERNOON AND EARLY EVENING SCATTERED THUNDERSTORMS WILL
DEVELOP ACROSS MIDDLE TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL OF BECOMING STRONG, WITH BRIEF HEAVY RAINFALL AND
GUSTY WINDS THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS SUMMERTIME WEATHER PATTERN WILL PERSIST THROUGH TUESDAY...
CONTINUING TO SUPPORT THE DEVELOPMENT OF MAINLY AFTERNOON AND
EARLY EVENING ISOLATED THUNDERSTORMS ACROSS MIDDLE TENNESSEE.
A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING
STRONG TO SEVERE...WITH BRIEF HEAVY RAINFALL AND DAMAGING WINDS
THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Jun 16, 4:08 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT WED JUN 16 2010

TNZ022-024-162245-
BENTON-HUMPHREYS-
508 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND HUMPHREYS COUNTIES...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW JOHNSONVILLE...OR 9 MILES SOUTHEAST OF
CAMDEN...MOVING SOUTHEAST AT 10 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

04

The radar

The Nashville radar (KOHX), 47 km away, was scanning. The volume nearest the first event began at 22:38 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rutherford

When
June 16, 4:40 PM CST
Where
Rutherford County, 1.68 mi E of Murfreesboro
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.850, -86.390

A large tree was blown over onto two parked vehicles. No injuries were reported. Details on any damage to the two parked vehicles were unkown.

Thunderstorm Wind, Humphreys

When
June 16, 5:30 PM CST
Where
Humphreys County, 0.86 mi NW of New Hope
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.039, -87.640

Trees were reported down near the intersection of Hurricane Creek Road and Little Hurricane Creek Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240655, 240657.